It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[COLOR="Purple"]Good Morning, Everyone -
I have some questions for anyone who is taking Paxil or has taken Paxil.
I have been taking 60mgs divided into three doses for approximately 5 years. I want to be down to at least 40mgs. I have begun tapering by 5mgs per day and this will be my 6th day of the 55mg dose.
I am considering staying at the 55mgs for another 2 weeks and then moving down to 50mgs at that time.
I have previously been on many other types of SSRI's, etc., including Effexor which seems to be the worst anti-depressant to taper and withdraw from.
I successfully moved from Zoloft to Paxil in a very short time, after having been on the Zoloft for three years. I am very familiar with the strange sensations one experiences after ending therapy with these meds; the eye 'zingies' and the brain 'zaps'. I have had many discussions about the possible long term effects on my brain will be after having been on these meds for such a long time. It baffles me that certain pain medications are so black listed and 'scary' to so many doctors, after having been used for ages to treat pain and other ailments, yet anti-depressants are handed out like Pez candies and if a patient needs to have the dose upped, not a problem!
Anyway - I have noticed my brain is a bit, well - dead. There are things I used to be able to do, say, write - they are stuck somewhere in the mush of my brain, which used to work so well. I was joking the other day that 'I used to be so freaking smart!" and there is just something blocking my brain, fighting it, causing it to lie around in my skull and chill. I began to really think about the decline and I am convinced that one of my problems is the anti-depressant usage.
Anyone have any thoughts on this? Similar experiences? Experiences with Paxil taper? Will my brain come 'back'? *LOL* - :dizzy:
I understand that each individual is different so your experiences will most likely be different but I think my main concern is the ability to have a more functioning brain, with everything firing properly. I firmly believe that long term use of anti-depressants alters the pathways in your brain, and that this may not be reversible. Any thoughts on that? This is another issue that may not be known in the medical community as of yet.
Thanks for any words on this!
Have a great day![/COLOR]
I have been on Paxil for 10 years, but only 20mg per day. About 2 years ago I weaned entirely off with NO side effects. However, my weaning schedule was extremely long.

I started alternating between 20mg and 15mg every other day for 2 weeks. Then down to 15mg for 2 - 3 weeks. Then alternating 10mg and 15mg for 2-3 weeks, and so on.
It took me around 4 months to fully wean off. But like I said, I had NO withdrawal at all.

After about 8 or 9 months, I had a setback in anxiety (bad anxiety and could not sleep for, honestly, 24 days!!). So I went back on the Paxil, again only 20mg per day. I feel great now and have felt great for over a year and half since going back ont he Paxil.

I am not sure what your level of urgency is, but if you could, I would suggest taking your time tapering off.

Good luck. Remember, there is no shame in taking meds for depression or anxiety.





All times are GMT -7. The time now is 05:48 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!